MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 3.3MM DRILL 25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 3.3MM DRILL 25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 2107-3325
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following was reported: during the case, flex drill guide and drill were broken.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a trident drill bit was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that the drill bit is fractured in the area of the flutes.The fractured tip was not returned.The flutes and upper portion of the shaft appear to be damaged as well.Material analysis: review of the device with a materials analysis engineer indicated that the drill bit fractured in overload.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the drill bit fractured during surgery.Visual inspection of the returned device indicated that the drill bit is fractured in the area of the flutes.The fractured tip was not returned.The flutes and upper portion of the shaft appear to be damaged as well.Review of the device with a materials analysis engineer indicated that the drill bit fractured in overload.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a trident drill bit was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: visual inspection: visual inspection was performed as part of the material analysis and indicated the following: on visual examination, the fracture on the detachable flex shaft was observed approximately 3 mm from the drill chuck housing.The fracture was observed approximately 27 mm from the end of the drill bit." material analysis: a material analysis was performed and concluded the following: "review of the returned drill bit confirmed a fracture to the fluted tip of the drill bit.Characterisation using stereo microscopy and scanning electron microscopy confirmed the drill bit fractured due to overload.Mechanical damage was observed around the sides of the fluted region near the fracture surface.No manufacturing or material related defects were observed on the device surfaces examined." clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the drill bit fractured during surgery.Visual inspection of the returned device was performed as part of the material analysis and indicated the following: on visual examination, the fracture on the detachable flex shaft was observed approximately 3 mm from the drill chuck housing.The fracture was observed approximately 27 mm from the end of the drill bit." the material analysis concluded the following: "review of the returned drill bit confirmed a fracture to the fluted tip of the drill bit.Characterisation using stereo microscopy and scanning electron microscopy confirmed the drill bit fractured due to overload.Mechanical damage was observed around the sides of the fluted region near the fracture surface.No manufacturing or material related defects were observed on the device surfaces examined." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
3.3MM DRILL 25MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key12917842
Report Number0002249697-2021-02012
Device Sequence Number5644972
Product Code LPH
UDI-Device Identifier07613327212358
UDI-Public07613327212358
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2107-3325
Device Catalogue Number2107-3325
Device Lot NumberSC26809D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer07/26/2022
12/07/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date08/22/2022
12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale
Patient Weight85 KG